Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 12, NWS Philadelphia/Mount Holly

May 24, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at May 24, 2004, 7:41 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2004, 7:41 PM EDT (23:41 UTC)
Expired
May 24, 2004, 8:45 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 24, 3:05 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 24, 3:05 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT MON MAY 24 2004

.SHORT TERM...
CONVECTION HAS BEEN RELATIVELY SLOW TO GET GOING THIS
AFTERNOON...BUT HOURLY SPC MESOANYLYSIS STILL SHOWS VERY GOOD
DESTABILIZATION GOING ON WITH DAYTIME HEATING.  HAVE EXPANDED
MENTION OF THUNDERSTORMS TO ALL THE FORECAST AREA UNTIL AROUND
MIDNIGHT TONIGHT...WITH ENHANCED CONVECTIVE WORDING OVER NORTHERN
AND CENTRAL PORTION OF THE AREA.

FRONTAL PASSAGE TONIGHT HELPS SHUT DOWN CONVECTIVE THREAT...
BRIEFLY...BEFORE FLOW TURNS BACK AROUND TO THE SW AND WE GET ANOTHER
SHOT AT CONVECTION TUE NIGHT.  ANOTHER FRONTAL PASSAGE ON WEDNESDAY
USHERS US INTO A SOMEWHAT COOLER...DRIER AND LESS CONVECTIVELY
ACTIVE PERIOD.

&&

.LONG TERM...
FORECAST GETS INTERESTING AGAIN AS WE ROLL INTO THE MEMORIAL DAY
WEEKEND PERIOD.  FRONTAL BOUNDARY...WHICH NCEP PROGS CURRENTLY KEEP
TO OUR SOUTH ON SUN AND MON...WILL PLAY A KEY ROLE IN OUR WEATHER
PATTERN.  DID NOT GET TOO GLOOMY WITH FORECAST...AND KEPT TEMPS AND
POPS NEAR SEASONAL NORMS FOR THE WEEKEND.  FINAL POSITION OF FRONT
WILL DETERMINE WHAT HAPPENS.

&&

.MARINE...

WINDS AND SEAS ARE GENLY EXPECTED TO REMAIN BELOW SCA CRITERIA
THROUGH THE FORECAST PERIOD, WITH THE POSSIBLE EXCEPTION THAT SEAS
WED NEAR SANDY HOOK MAY INCREASE TO NEAR 5 FT IN A MODERATE S FLOW.

SW OR WSW WINDS WL GENLY PREVAIL INTO THIS EVENING, AND WINDS ALG
THE NRN MONMOUTH COUNTY COAST WERE IN THE PROCESS OF COMING ARND TO
THE S FM ONSHORE. FRONTAL BOUNDARY PASSES LATER TNGT WITH ASSOCIATED
WIND SHIFT, BUT W WINDS TUE SHOULD GO BACK TO SW LATE IN THE DAY AND
IN THE EVENING AS A STRONGER COLD FRONT APPROACHES FROM THE W. THAT
FRONT WILL CROSS THE MARINE AREA WED NIGHT, AND WINDS WILL SHIFT TO
THE NW. WINDS WILL SHIFT AGAIN BACK TO THE S AND SW THU NIGHT INTO
FRI.

&&

.AVIATION...

WL ADD A TEMPO GROUP FOR TSTMS THIS AFTN INTO THIS EVE FOR ABE AND
RDG, BUT WITH ONLY CHC POPS FURTHER S WL ONLY ADD IN CB TO THE CLD
GROUP. DESPITE WIND SHIFT AND SOME MIXING LATE TNGT, WL ADD IN A
TEMPO GROUP FOR MVFR VSBY ONLY FOR MIV DURING THE PREDAWN AND
SUNRISE HOURS TUE AS DPTS THERE MAY BE HIGHER THAN ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 55 76 56 69 / 50 10 40 40
ABE 60 82 61 75 / 50 10 40 40
RDG 62 83 63 76 / 30 10 30 40
PHL 65 86 65 81 / 30 10 30 40
12N 57 79 59 72 / 50 10 40 40
SMQ 61 82 62 75 / 50 10 30 40
TTN 62 83 63 77 / 30 10 30 40
MIV 64 83 65 81 / 20 10 30 40
N55 63 80 64 78 / 20 10 30 40
ACY 63 82 65 79 / 20 10 30 40
ILG 64 85 65 80 / 30 10 30 40
DOV 64 82 66 82 / 20 10 30 40
GED 65 83 66 84 / 20 10 30 40
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

SZATKOWSKI
Hazardous weather outlook, May 24, 4:37 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 AM EDT MON MAY 24 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-250836-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
437 AM EDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH AND WEST OF
PHILADELPHIA...MAINLY THIS AFTERNOON AND EVENING. THE MOST LIKELY
AREAS ARE THE POCONO MOUNTAINS AND NORTHERN NEW JERSEY. STRONG WIND
GUSTS AND LARGE HAIL ARE THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING.

WN

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:58 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh47 min
May 24, 4:46 PM EDTSevere Thunderstorm WarningPHILehigh, Northampton44 min
May 24, 5:08 PM EDTSevere Thunderstorm WarningPHIBucks52 min
May 24, 5:22 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery53 min
May 24, 6:04 PM EDTTornado WarningPHIBucks26 min
May 24, 6:27 PM EDTSevere Thunderstorm WarningPHIBucks63 min
May 24, 6:46 PM EDTSevere Thunderstorm WarningPHIMiddlesex59 min
May 24, 7:25 PM EDTSevere Thunderstorm WarningPHISomerset35 min
May 24, 7:32 PM EDTSevere Thunderstorm WarningPHIMonmouth43 min
May 24, 7:44 PM EDTSevere Thunderstorm WarningPHIMiddlesex61 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.